Alert archive / Oklahoma / River Flood Warnings in 2016
River Flood Warning 22, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Apr 18, 2016, 2:04 PM CDT for Jefferson County, Love County, Oklahoma; Clay County, Montague County, Texas. It took effect at Apr 19, 2016, 7:00 AM CDT. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2016, 2:04 PM CDT (19:04 UTC)
- In effect from
- Apr 19, 2016, 7:00 AM CDT
- Expired
- Apr 20, 2016, 4:00 PM CDT
- In force
- 33 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jefferson County, OK, Love County, OK, Clay County, TX, Montague County, TX
The radar
The Altus AFB radar (KFDR), 106 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River near Terral (TRLO2).
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07315500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
848
WGUS44 KOUN 181905
FLWOUN
FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
204 PM CDT MON APR 18 2016
OKC067-085-TXC077-337-190704-
/O.NEW.KOUN.FL.W.0022.160419T1200Z-160420T2100Z/
/TRLO2.1.ER.160419T1200Z.160419T1800Z.160420T1500Z.NO/
204 PM CDT MON APR 18 2016
The National Weather Service in Norman has issued a
* Flood Warning for
The Red River near Terral.
* from Tuesday morning to Wednesday afternoon...or until the warning
is cancelled.
* At 1:00 PM Monday the stage was 17.8 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The Red River will rise above flood stage mid Tuesday
morning and crest near 22.5 feet early Tuesday afternoon. The Red
River will fall below flood stage late Wednesday morning.
* Impact...At 23.0 feet...Crop and range lands...pecan groves and
rural roads are affected. Agricultural levees begin to overtop
when the river stages rise above 23 feet. Though not flooded...
some areas at the edge of the flood plain may be isolated by high
water in side channels. Bottomlands near Charlie Texas begin to
flood several hours before the crest reaches Terral Oklahoma...
with flooding reaching the Illinois bend area near Leon Oklahoma
several hours later.
&&
LAT...LON 3419 9805 3406 9815 3388 9813 3379 9748
3400 9748 3403 9793
$$
OKC085-TXC097-190703-
/O.EXT.KOUN.FL.W.0015.160418T2251Z-160422T2145Z/
/GSVT2.3.ER.160418T2251Z.160420T0000Z.160422T1545Z.NO/
204 PM CDT MON APR 18 2016
...Forecast flooding increased from Moderate to Major severity...
The Flood Warning continues for
The Red River near Gainesville.
* from this afternoon to Friday afternoon...or until the warning is
cancelled.
* At 1:30 PM Monday the stage was 19.2 feet.
* Major flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The Red River will rise above flood stage late Monday
afternoon and crest near 34.5 feet Tuesday evening. The Red River
will fall below flood stage late Friday morning.
* Impact...At 35.0 feet...Crop and range lands...pecan groves...oil
wells...and rural roads are flooded or isolated. Low-lying
fields...upstream in western Love County in Oklahoma...and Cooke
County in Texas...experience overflows several hours before the
crest reaches the Interstate Highway I-35 crossing north of
Gainesville. Sandpit operations area affected. Livestock and other
property should be removed to places which are at least 10 feet
higher than nearby river banks to avoid being stranded.
&&
LAT...LON 3379 9748 3400 9748 3395 9719 3398 9704
3380 9698 3367 9710
$$5 follow-up statements
179
WGUS84 KOUN 190148
FLSOUN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
848 PM CDT MON APR 18 2016
OKC067-085-TXC077-337-190948-
/O.EXT.KOUN.FL.W.0022.160419T1700Z-160420T0800Z/
/TRLO2.1.ER.160419T1700Z.160419T1800Z.160420T0200Z.NO/
848 PM CDT MON APR 18 2016
The Flood Warning continues for
The Red River near Terral.
* from Tuesday afternoon to late Tuesday night...or until the
warning is cancelled.
* At 8:00 PM Monday the stage was 18.7 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The Red River will rise above flood stage early Tuesday
afternoon and crest near 22.1 feet early Tuesday afternoon. The Red
River will fall below flood stage late Tuesday evening.
* Impact...At 22.0 feet...Crop and range lands...pecan groves and
rural roads are affected. Weak points in agricultural levees may be
overtopped. Though not flooded...some low-lying areas near the
river may be isolated by high water in side channels. Bottomlands
near Charlie Texas begin to flood several hours before the crest
approaches the Terral Oklahoma area. The flood crest reaches the
Illinois bend area near Leon Oklahoma several hours later.
&&
LAT...LON 3419 9805 3406 9815 3388 9813 3379 9748
3400 9748 3403 9793
$$029
WGUS84 KOUN 190740
FLSOUN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
240 AM CDT TUE APR 19 2016
OKC067-085-TXC077-337-191540-
/O.EXT.KOUN.FL.W.0022.160420T0000Z-160420T0600Z/
/TRLO2.1.ER.160420T0000Z.160420T0000Z.160420T0000Z.NO/
240 AM CDT TUE APR 19 2016
The Flood Warning continues for
The Red River near Terral.
* from this evening to late tonight...or until the warning is
cancelled.
* At 2:00 AM Tuesday the stage was 19.3 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The Red River is forecast to crest near 22.0 feet
Tuesday evening.
* Impact...At 22.0 feet...Crop and range lands...pecan groves and
rural roads are affected. Weak points in agricultural levees may be
overtopped. Though not flooded...some low-lying areas near the
river may be isolated by high water in side channels. Bottomlands
near Charlie Texas begin to flood several hours before the crest
approaches the Terral Oklahoma area. The flood crest reaches the
Illinois bend area near Leon Oklahoma several hours later.
&&
LAT...LON 3419 9805 3406 9815 3388 9813 3379 9748
3400 9748 3403 9793
$$056
WGUS84 KOUN 191329
FLSOUN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
829 AM CDT TUE APR 19 2016
OKC067-085-TXC077-337-192129-
/O.EXT.KOUN.FL.W.0022.160421T0200Z-160422T1800Z/
/TRLO2.1.ER.160421T0200Z.160421T1800Z.160422T1200Z.NO/
829 AM CDT TUE APR 19 2016
...Flood Warning extended until Friday afternoon...
The Flood Warning continues for
The Red River near Terral.
* from Wednesday evening to Friday afternoon...or until the warning
is cancelled.
* At 8:00 AM Tuesday the stage was 20.1 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The Red River will rise above flood stage late Wednesday
evening and crest near 22.5 feet early Thursday afternoon. The Red
River will fall below flood stage mid Friday morning.
* Impact...At 23.0 feet...Crop and range lands...pecan groves and
rural roads are affected. Agricultural levees begin to overtop
when the river stages rise above 23 feet. Though not flooded...
some areas at the edge of the flood plain may be isolated by high
water in side channels. Bottomlands near Charlie Texas begin to
flood several hours before the crest reaches Terral Oklahoma...
with flooding reaching the Illinois bend area near Leon Oklahoma
several hours later.
&&
LAT...LON 3419 9805 3406 9815 3388 9813 3379 9748
3400 9748 3403 9793
$$
OKC085-TXC097-192128-
/O.EXT.KOUN.FL.W.0015.000000T0000Z-000000T0000Z/
/GSVT2.2.ER.160419T0255Z.160422T0600Z.000000T0000Z.NO/
829 AM CDT TUE APR 19 2016
...Flood Warning extended until further notice...
The Flood Warning continues for
The Red River near Gainesville.
* until further notice...or until the warning is cancelled.
* At 7:30 AM Tuesday the stage was 27.7 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The Red River will continue rising and crest near 30.5
feet early Friday morning.
* Impact...At 31.0 feet...Crop and range lands...pecan groves...oil
wells...and rural roads are flooded or isolated. Low-lying
fields...upstream in western Love County in Oklahoma...and Cooke
County in Texas...experience overflows several hours before the
crest reaches the Interstate Highway I-35 crossing north of
Gainesville. Sandpit operations area affected. Livestock and other
property should be removed to places which are at least 6 feet
higher than nearby river banks to avoid being stranded.
&&
LAT...LON 3379 9748 3400 9748 3395 9719 3398 9704
3380 9698 3367 9710
$$964
WGUS84 KOUN 191924
FLSOUN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
223 PM CDT TUE APR 19 2016
OKC067-085-TXC077-337-200323-
/O.EXT.KOUN.FL.W.0022.160420T1630Z-160423T0600Z/
/TRLO2.1.ER.160420T1630Z.160421T1800Z.160423T0000Z.NO/
223 PM CDT TUE APR 19 2016
...Flood Warning extended until late Friday night...
The Flood Warning continues for
The Red River near Terral.
* from Wednesday morning to late Friday night...or until the warning
is cancelled.
* At 2:00 PM Tuesday the stage was 20.7 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The Red River will rise above flood stage late Wednesday
morning and crest near 22.5 feet early Thursday afternoon. The Red
River will fall below flood stage Friday evening.
* Impact...At 23.0 feet...Crop and range lands...pecan groves and
rural roads are affected. Agricultural levees begin to overtop
when the river stages rise above 23 feet. Though not flooded...
some areas at the edge of the flood plain may be isolated by high
water in side channels. Bottomlands near Charlie Texas begin to
flood several hours before the crest reaches Terral Oklahoma...
with flooding reaching the Illinois bend area near Leon Oklahoma
several hours later.
&&
LAT...LON 3419 9805 3406 9815 3388 9813 3379 9748
3400 9748 3403 9793
$$
OKC085-TXC097-200322-
/O.CON.KOUN.FL.W.0015.000000T0000Z-000000T0000Z/
/GSVT2.2.ER.160419T0255Z.160422T0600Z.000000T0000Z.NO/
223 PM CDT TUE APR 19 2016
The Flood Warning continues for
The Red River near Gainesville.
* until further notice...or until the warning is cancelled.
* At 1:30 PM Tuesday the stage was 28.5 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The Red River will continue rising and crest near 30.5
feet early Friday morning.
* Impact...At 31.0 feet...Crop and range lands...pecan groves...oil
wells...and rural roads are flooded or isolated. Low-lying
fields...upstream in western Love County in Oklahoma...and Cooke
County in Texas...experience overflows several hours before the
crest reaches the Interstate Highway I-35 crossing north of
Gainesville. Sandpit operations area affected. Livestock and other
property should be removed to places which are at least 6 feet
higher than nearby river banks to avoid being stranded.
&&
LAT...LON 3379 9748 3400 9748 3395 9719 3398 9704
3380 9698 3367 9710
$$209 WGUS84 KOUN 200116 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 816 PM CDT TUE APR 19 2016 OKC067-085-TXC077-337-200146- /O.CAN.KOUN.FL.W.0022.000000T0000Z-160423T0600Z/ /TRLO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 816 PM CDT TUE APR 19 2016 The Flood Warning is cancelled for The Red River near Terral. * At 8 PM Tuesday the stage was 20.3 feet. * Flood stage is 22.0 feet. * Forecast: The Red River has fallen below flood stage and is forecast to continue to fall. This will be the last statement for this location for this event. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Apr 18, 12:10 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 18, 12:10 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1210 PM CDT MON APR 18 2016 .AVIATION... CEILINGS SHOULD CONTINUE TO LIFT OVER THE NEXT FEW HOURS...BRINGING ALL SITES TO VFR LEVELS BY LATE AFTERNOON. KOKC...KOUN...KLAW...AND KSPS HAVE BEEN SLOWER TO LIFT BECAUSE OF SOME INSULATING CIRRUS. MAY SEE SOME MVFR TO POSSIBLY IFR CEILINGS AGAIN OVERNIGHT AT SOUTHERN AND EASTERN SITES. DAY && .PREV DISCUSSION... /ISSUED 1155 AM CDT MON APR 18 2016/ UPDATE... ADJUSTMENTS TO POPS FIRST FEW PERIODS. DISCUSSION... WILL KEEP MENTION OF ISOLATED OR SCATTERED LIGHT RAIN SHOWERS THROUGH THE AFTERNOON AS NEXT IN A SERIES OF S/WVS PROGRESSES EAST-NORTHEAST FROM SOUTHWEST TEXAS. TRAILING S/WV STILL PROGD TO MOVE ACROSS SOUTHERN OKLAHOMA AND NORTHERN TEXAS THIS EVENING AND OVERNIGHT AND HELP TO INCREASE COVERAGE AND INTENSITY OF RAIN MAINLY SOUTH AND EAST OF I-44. A FEW WEAK/BRIEF THUNDERSTORMS MAY OCCUR AS WELL. OTHER THAN ADJUSTING POPS...LITTLE OTHER CHANGES. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 67 53 72 53 / 20 30 40 40 HOBART OK 67 50 72 51 / 20 20 20 40 WICHITA FALLS TX 69 54 73 55 / 30 30 40 40 GAGE OK 65 43 69 47 / 0 10 40 30 PONCA CITY OK 67 49 72 51 / 20 30 30 40 DURANT OK 69 61 73 59 / 50 60 40 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/04/14
Hazardous weather outlook, Apr 18, 1:06 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 106 PM CDT MON APR 18 2016 OKZ004>048-050>052-TXZ083>090-191000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 106 PM CDT MON APR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .RIVER FLOODING... HEAVY RAINFALL SATURDAY AND SUNDAY HAS PUSHED SEVERAL RIVERS IN SOUTHERN OKLAHOMA AND NORTHERN TEXAS INTO FLOOD. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD...AND CERTAINLY DO NOT DRIVE AROUND BARRICADES. .THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .RIVER FLOODING... MANY RIVERS ACROSS SOUTHERN OKLAHOMA AND NORTHERN TEXAS WILL LIKELY REMAIN IN FLOOD THROUGH WEDNESDAY. .THUNDERSTORMS... THUNDERSTORMS WILL REMAIN POSSIBLE TUESDAY AND WEDNESDAY. STRONG TO SEVERE STORMS ARE POSSIBLE ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS ON WEDNESDAY. MAINLY DRY WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY...BEFORE THUNDERSTORM CHANCES RETURN LATE IN THE WEEKEND. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:54 PM CDT | Areal Flood Advisory | OUN | Jefferson | 3 hr |
| Apr 17, 8:59 PM CDT | River Flood Warning | OUN | Carter, Johnston, Murray | 4 days |
| Apr 17, 9:12 PM CDT | Flash Flood Warning | OUN | Carter, Jefferson, Love, Murray, Stephens | 5 hr |
| Apr 17, 10:27 PM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, McClain, Murray, Pottawatomie | 4 hr |
| Apr 17, 11:52 PM CDT | Flash Flood Warning | OUN | Cleveland, Garvin, McClain, Murray, Pontotoc, Pottawatomie and 1 more | 3 hr |
| Apr 18, 12:33 AM CDT | Areal Flood Advisory | OUN | Lincoln, Pottawatomie | 3 hr |
| Apr 18, 12:43 AM CDT | Areal Flood Advisory | OUN | Carter, Hughes, Johnston, Murray, Pontotoc, Seminole | 3 hr |
| Apr 18, 1:06 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 17 hr |
| Apr 18, 2:23 AM CDT | River Flood Warning | OUN | Carter, Garvin, Murray | 12 hr |
| Apr 18, 12:16 PM CDT | Areal Flood Warning | OUN | Carter, Garvin, Jefferson, Love, McClain, Murray and 3 more | 6 hr |
Nearby
River Flood Warnings in Oklahoma, 2016River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.